Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 259, NWS Tulsa, OK

June 8, 2009Osage County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 8, 2009, 1:59 AM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2009, 1:59 AM CDT (06:59 UTC)
Expired
Jun 8, 2009, 2:55 AM CDT
In force
56 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Osage County, OK, Pawnee County, OK

The radar

The Vance AFB radar (KVNX), 119 km from the middle of the area, began a volume at 06:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 7.0 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2009-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2606 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2009-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2606 J/kg
Mixed-layer CIN
-165 J/kg
Mixed-layer LCL
1845 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 080659
SVRTSA
OKC113-117-080815-
/O.NEW.KTSA.SV.W.0259.090608T0659Z-090608T0815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
159 AM CDT MON JUN 8 2009

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OSAGE COUNTY IN NORTHEAST OKLAHOMA
  PAWNEE COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 315 AM CDT

* AT 158 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
  AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 14 MILES WEST OF BURBANK TO 34 MILES WEST OF
  PAWNEE...MOVING EAST AT 45 MPH.

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...GRAINOLA...
  SHIDLER...BURBANK...FORAKER...FAIRFAX...PAWNEE...RALSTON...
  PEARSONIA...SKEDEE...BLACKBURN...CLEVELAND...BIGHEART...PAWHUSKA...
  HOMINY...HULAH...OKESA...BARNSDALL AND WYNONA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3699 9601 3632 9619 3624 9691 3633 9692
      3635 9703 3651 9704 3656 9690 3659 9690
      3660 9691 3658 9699 3659 9704 3670 9707
      3671 9705 3670 9694 3676 9689 3676 9683
      3679 9676 3700 9674
TIME...MOT...LOC 0659Z 248DEG 40KT 3676 9696 3622 9738

$$
4 follow-up statements
000 
WWUS54 KTSA 080718
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
218 AM CDT MON JUN 8 2009

OKC113-117-080815-
/O.CON.KTSA.SV.W.0259.000000T0000Z-090608T0815Z/
OSAGE OK-PAWNEE OK-
218 AM CDT MON JUN 8 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR PAWNEE AND OSAGE COUNTIES...

AT 217 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF APPERSON TO 6 MILES WEST OF
RALSTON TO 17 MILES WEST OF PAWNEE...MOVING EAST AT 50 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...APPERSON...
BURBANK...WEBB CITY...FAIRFAX...RALSTON...SHIDLER...GRAINOLA...
FORAKER...PAWNEE...SKEDEE...PEARSONIA...BLACKBURN...PAWHUSKA...
CLEVELAND...BIGHEART...NELAGONEY...WYNONA...PERSHING...HOMINY...
OKESA...TALLANT...HULAH AND BARNSDALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3699 9601 3632 9619 3624 9691 3633 9692
      3635 9703 3651 9704 3656 9690 3659 9690
      3660 9691 3658 9699 3659 9704 3670 9707
      3671 9705 3670 9694 3676 9689 3676 9683
      3679 9676 3700 9674
TIME...MOT...LOC 0718Z 253DEG 43KT 3683 9681 3652 9682
          3627 9708

$$
000 
WWUS54 KTSA 080733
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
233 AM CDT MON JUN 8 2009

OKC113-117-080815-
/O.CON.KTSA.SV.W.0259.000000T0000Z-090608T0815Z/
OSAGE OK-PAWNEE OK-
233 AM CDT MON JUN 8 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR PAWNEE AND SOUTHERN OSAGE COUNTIES...

AT 233 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM RALSTON TO 6 MILES SOUTHWEST OF PAWNEE...MOVING EAST
AT 50 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PAWNEE...
SKEDEE...BLACKBURN...PAWHUSKA...WYNONA...CLEVELAND...NELAGONEY...
PERSHING...HOMINY...TALLANT...OKESA AND BARNSDALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3674 9608 3632 9619 3624 9691 3633 9692
      3634 9700 3637 9700 3656 9691 3656 9690
TIME...MOT...LOC 0734Z 253DEG 43KT 3653 9667 3629 9688

$$
000 
WWUS54 KTSA 080744
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
244 AM CDT MON JUN 8 2009

OKC113-117-080815-
/O.CON.KTSA.SV.W.0259.000000T0000Z-090608T0815Z/
OSAGE OK-PAWNEE OK-
244 AM CDT MON JUN 8 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR PAWNEE AND SOUTHERN OSAGE COUNTIES...

AT 244 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHWEST OF HOMINY TO BLACKBURN TO PAWNEE TO
7 MILES SOUTHWEST OF PAWNEE...MOVING EAST AT 50 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BLACKBURN...
WYNONA...PAWHUSKA...PERSHING...NELAGONEY...TALLANT...HOMINY...
BARNSDALL...OKESA AND CLEVELAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3641 9684 3663 9658 3674 9608 3632 9619
      3624 9691
TIME...MOT...LOC 0745Z 253DEG 43KT 3652 9647 3641 9654
          3631 9673 3625 9685

$$
000 
WWUS54 KTSA 080755
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
255 AM CDT MON JUN 8 2009

OKC113-117-080805-
/O.CAN.KTSA.SV.W.0259.000000T0000Z-090608T0815Z/
OSAGE OK-PAWNEE OK-
255 AM CDT MON JUN 8 2009

...THE SEVERE THUNDERSTORM WARNING FOR PAWNEE AND SOUTHERN OSAGE
COUNTIES IS CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

GUSTY WINDS AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS 
STORM.

TO REPORT PREVIOUS HAIL OR WIND DAMAGE...HAVE THE NEAREST LAW
ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN TULSA.

LAT...LON 3641 9684 3663 9658 3674 9608 3632 9619
      3624 9691
TIME...MOT...LOC 0755Z 253DEG 43KT 3655 9632 3645 9639
          3635 9658 3629 9670

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 11:41 PM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, Jun 7, 11:41 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1141 PM CDT SUN JUN 7 2009

...AVIATION...

.DISCUSSION...
SCT TSRA CONTINUING TO DEVELOP ACROSS NW OK...AND AS PROGGED BY
THE NAM...IS EXPECTED TO MOVE INTO NE OK AND INTO NW AR DURG THE
MRNG HRS. WILL CARRY A VCTS MENTION AT TUL/RVS/FYV/XNA DUE TO SCT
NATURE OF CONVECTION. TERMINALS SHUD REMAIN S OF THE APPROACHING
FNTL BNDRY UNTIL 00Z...WHEN WINDS WILL BEGIN TO BACK TO AN E TO SE
DIRN. VFR CONDS SHUD PREVAIL...UNLESS A STORM MOVES OVER THE
AFOREMENTIONED AIRPORTS. ADDITIONAL SCT TSRA DEVELOPMENT PSBL AFT
00Z TMRW...BUT THINKING THAT BEST CHC WILL BE AFT 06Z SO WILL
LEAVE OUT MENTION FOR NOW EXCEPT AT TUL/RVS.

AS A SOMEWHAT SIDE NOTE...HEAT BURST CONDITIONS ARE OCCURRING TO
THE WNW OF MLC...AND ATTM...WE EXPECT THE RESULTANT RAPID INCREASE
IN WINDS TO STAY TO THE N OF MLC...ALTHOUGH IT WILL BE VERY CLOSE.
WILL NOT INCLUDE THIS IN THE TAF DUE TO THIS EXPECTATION.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...22
LONG TERM....12
AVIATION...22
Hazardous weather outlook, Jun 7, 5:20 PM CDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
520 PM CDT SUN JUN 7 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
520 PM CDT SUN JUN 7 2009

...SLIGHT CHANCE OF SEVERE WEATHER IN NORTHEAST OKLAHOMA TONIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA.
ONSET...LATE EVENING.

DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED ALONG A DRYLINE
ACROSS NORTHWEST OKLAHOMA LATE THIS AFTERNOON. THERE IS A SMALL
CHANCE THAT THESE STORMS WILL MAINTAIN THEIR INTENSITY AND REACH
PARTS OF NORTHEAST OKLAHOMA BY LATE THIS EVENING. A FEW HIGH BASED
THUNDERSTORMS MAY ALSO DEVELOP LATE TONIGHT ACROSS PARTS OF
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. SEVERE WEATHER WILL NOT
BE LIKELY WITH THESE STORMS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED IN PARTS OF NORTHEAST OKLAHOMA
FOR A FEW HOURS FROM LATE THIS EVENING INTO VERY EARLY MONDAY
MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY AND TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL.
THURSDAY THROUGH SATURDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE CHANCE OF THUNDERSTORMS WILL REMAIN IN THE FORECAST FOR MUCH
OF THE UPCOMING WEEK AS A FRONTAL BOUNDARY MOVES INTO THE REGION
MONDAY AND REMAINS IN THE VICINITY. WITH A MODERATELY UNSTABLE
AIRMASS IN PLACE ACROSS THE REGION...ANY THUNDERSTORMS THAT DO
DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE. LARGE HAIL AND
STRONG GUSTY WINDS WILL BE THE CONCERN. WHILE MOST OF THE
THUNDERSTORM ACTIVITY IS EXPECTED TO BE DIURNALLY DRIVEN...A
THUNDERSTORM COMPLEX MAY DEVELOP ACROSS THE AREA MONDAY NIGHT AND
AGAIN ON WEDNESDAY NIGHT.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT AND SPOTTER GROUPS SHOULD PLAN FOR AT LEAST
THE POSSIBILITY OF A SEVERE WEATHER IN THE COMING DAYS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jun 7, 11:33 PM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1133 PM CDT SUN JUN 7 2009

OKZ065-066-071-073-080530-
MCINTOSH OK-OKFUSKEE OK-OKMULGEE OK-PITTSBURG OK-
1133 PM CDT SUN JUN 7 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1230 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     OKMULGEE

IN EAST CENTRAL OKLAHOMA
     OKFUSKEE

IN SOUTHEAST OKLAHOMA
     MCINTOSH AND PITTSBURG

1133 PM CDT...DOPPLER RADAR INDICATED A LINE OF DECAYING
THUNDERSTORMS EXTENDING FROM 3 MILES NORTHWEST OF CASTLE TO 5 MILES
WEST OF ARPELAR...MOVING EAST AT 40 MPH. THESE DECAYING
THUNDERSTORMS HAVE PRODUCED HEAT BURST CONDITIONS ACROSS PORTIONS OF
CENTRAL AND SOUTH CENTRAL OKLAHOMA...INCLUDING RAPID TEMPERATURE
RISES OF 5 TO 15 DEGREES AND GUSTY WINDS.

THESE DECAYING STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45
MPH AS THEY EFFECT AREAS FROM OKEMAH TO OKMULGEE...EUFAULA...AND
MCALESTER THROUGH 1230 AM.

LAT...LON 3578 9579 3486 9554 3482 9610 3505 9609
      3516 9599 3529 9599 3529 9642 3534 9645
      3545 9644 3542 9651 3553 9658
TIME...MOT...LOC 0433Z 253DEG 37KT 3551 9637 3495 9600

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 11:33 PM CDTSpecial Weather StatementTSAOkfuskee, Okmulgee, Pittsburg57 min
Jun 8, 4:26 AM CDTSpecial Weather StatementTSAPawnee64 min
Jun 8, 4:35 AM CDTSpecial Weather StatementTSACreek25 min
Jun 8, 5:10 AM CDTSpecial Weather StatementTSATulsa35 min
Jun 8, 5:48 AM CDTSevere Thunderstorm WarningTSAOsage, Rogers, Tulsa, Wagoner57 min
Jun 8, 6:26 AM CDTSevere Thunderstorm WarningTSACherokee, Mayes, Rogers, Tulsa, Wagoner49 min
Jun 8, 7:10 AM CDTSevere Thunderstorm WarningTSACherokee, Mayes, Muskogee, Wagoner50 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.